Alert archive / Michigan / Winter Weather Advisories in 2021
Winter Weather Advisory 5, NWS Gaylord, MI
NWS Gaylord, MI issued this winter weather advisory at Jan 21, 2021, 9:14 AM EST for 8 counties in Michigan. It took effect at Jan 21, 2021, 11:00 AM EST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2021, 9:14 AM EST (14:14 UTC)
- In effect from
- Jan 21, 2021, 11:00 AM EST
- Expired
- Jan 23, 2021, 12:00 AM EST
- In force
- 37 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Crawford County, MI, Emmet County, MI, Kalkaska County, MI, Otsego County, MI
The radar
The NCL Michigan radar (KAPX), 40 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 2.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189 WWUS43 KAPX 211414 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 914 AM EST Thu Jan 21 2021 MIZ086-212245- /O.NEW.KAPX.WW.Y.0005.210121T1600Z-210123T0500Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 914 AM EST Thu Jan 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST FRIDAY NIGHT... * WHAT...Lake effect snow expected. Total snow accumulations of 4 to 8 inches, with locally higher amounts expected, especially north of M-28. * WHERE...Western Chippewa County. * WHEN...Until midnight EST Friday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ021-022-027-028-099-212245- /O.NEW.KAPX.WW.Y.0005.210121T2100Z-210123T0000Z/ Antrim-Otsego-Kalkaska-Crawford-Charlevoix- Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 914 AM EST Thu Jan 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST FRIDAY... * WHAT...Lake effect snow expected. Total snow accumulations of 3 to 6 inches, with locally higher amounts possible. * WHERE...Antrim, Otsego, Kalkaska, Crawford and Charlevoix Counties. * WHEN...From 4 PM this afternoon to 7 PM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
8 follow-up statements
784 WWUS43 KAPX 212003 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 303 PM EST Thu Jan 21 2021 MIZ086-220600- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0500Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 303 PM EST Thu Jan 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST FRIDAY NIGHT... * WHAT...Lake effect snow. Total snow accumulations of 4 to 8 inches, with locally higher amounts expected, especially north of M-28. * WHERE...Western Chippewa County. * WHEN...Until midnight EST Friday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ021-022-027-028-099-220600- /O.CON.KAPX.WW.Y.0005.210121T2100Z-210123T0000Z/ Antrim-Otsego-Kalkaska-Crawford-Charlevoix- Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 303 PM EST Thu Jan 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...Lake effect snow expected. Total snow accumulations of 3 to 6 inches, with locally higher amounts possible. * WHERE...Antrim, Otsego, Kalkaska, Crawford and Charlevoix Counties. * WHEN...From 4 PM this afternoon to 7 PM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
755 WWUS43 KAPX 220243 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 943 PM EST Thu Jan 21 2021 MIZ016-017-221045- /O.EXB.KAPX.WW.Y.0005.000000T0000Z-210122T1300Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 943 PM EST Thu Jan 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST FRIDAY... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 4 inches. * WHERE...Southern Emmet and Cheboygan Counties, including Petoskey and Wolverine. * WHEN...Until 8 AM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ086-221045- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0500Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 943 PM EST Thu Jan 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST FRIDAY NIGHT... * WHAT...Lake effect snow. Additional snow accumulations of 3 to 5 inches, highest near and north of M-28. * WHERE...Western Chippewa County, including Paradise and Raco. * WHEN...Until midnight EST Friday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ021-022-027-028-099-221045- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0000Z/ Antrim-Otsego-Kalkaska-Crawford-Charlevoix- Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 943 PM EST Thu Jan 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...Lake effect snow. Additional snow accumulations of 3 to 5 inches. * WHERE...Antrim, Kalkaska, Crawford, Otsego and Charlevoix Counties. * WHEN...Until 7 PM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
428 WWUS43 KAPX 220818 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 318 AM EST Fri Jan 22 2021 MIZ086-221630- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0500Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 318 AM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Lake effect snow. Additional snow accumulations of 2 to 4 inches. Areas of blowing and drifting snow. * WHERE...Western Chippewa County. * WHEN...Until midnight EST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ021-022-027-028-099-221630- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0000Z/ Antrim-Otsego-Kalkaska-Crawford-Charlevoix- Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 318 AM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of 2 to 4 inches. Areas of blowing and drifting snow. * WHERE...Antrim, Kalkaska, Crawford, Otsego and Charlevoix Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ016-017-221300- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210122T1300Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 318 AM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 2 inches. Areas of blowing and drifting snow. * WHERE...Cheboygan and Emmet Counties. * WHEN...Until 8 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
640 WWUS43 KAPX 221133 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 633 AM EST Fri Jan 22 2021 MIZ016-017-221945- /O.EXT.KAPX.WW.Y.0005.000000T0000Z-210123T0000Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 633 AM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches. Areas of blowing and drifting snow. * WHERE...Cheboygan and Emmet Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ086-221945- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0500Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 633 AM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Lake effect snow. Additional snow accumulations of 2 to 4 inches. Areas of blowing and drifting snow. * WHERE...Western Chippewa County. * WHEN...Until midnight EST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ021-022-027-028-099-221945- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0000Z/ Antrim-Otsego-Kalkaska-Crawford-Charlevoix- Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 633 AM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 3 inches. Areas of blowing and drifting snow. * WHERE...Antrim, Kalkaska, Crawford, Otsego and Charlevoix Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
666 WWUS43 KAPX 221501 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1001 AM EST Fri Jan 22 2021 MIZ086-230000- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0500Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 1001 AM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Western Chippewa County. * WHEN...Until midnight EST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ021-022-027-028-099-230000- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0000Z/ Antrim-Otsego-Kalkaska-Crawford-Charlevoix- Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 1001 AM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Antrim, Kalkaska, Crawford, Otsego and Charlevoix Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ016-017-230000- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0000Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 1001 AM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches. * WHERE...Cheboygan and Emmet Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
388 WWUS43 KAPX 222028 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 328 PM EST Fri Jan 22 2021 MIZ086-230000- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0500Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 328 PM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches. * WHERE...Western Chippewa County. * WHEN...Until midnight EST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ021-022-027-028-099-230000- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0000Z/ Antrim-Otsego-Kalkaska-Crawford-Charlevoix- Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 328 PM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of up to two inches. * WHERE...Antrim, Kalkaska, Crawford, Otsego and Charlevoix Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ016-017-230000- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0000Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 328 PM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake effect snow. Additional snow accumulations of up to one inch. * WHERE...Cheboygan and Emmet Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
819 WWUS43 KAPX 222355 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 655 PM EST Fri Jan 22 2021 MIZ021-022-027-028-099-230100- /O.EXP.KAPX.WW.Y.0005.000000T0000Z-210123T0000Z/ Antrim-Otsego-Kalkaska-Crawford-Charlevoix- Including the cities of Mancelona, Gaylord, Kalkaska, Grayling, and Charlevoix 655 PM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Lake effect snow showers continue into tonight, but lighter and less widespread than earlier today. Localized accumulations of 1 to 2 inches are expected tonight. Winds will also continue to weaken. $$ MIZ016-017-230100- /O.EXP.KAPX.WW.Y.0005.000000T0000Z-210123T0000Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 655 PM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Lake effect snow showers continue into tonight, but lighter and less widespread than earlier today. Localized accumulations of up to 1 inch are expected tonight. Winds will also continue to weaken. $$ MIZ086-230500- /O.CON.KAPX.WW.Y.0005.000000T0000Z-210123T0500Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 655 PM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Lake effect snow. Additional snow accumulations of up to 2 inches. * WHERE...Western Chippewa County. * WHEN...Until midnight EST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
238 WWUS43 KAPX 230456 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1156 PM EST Fri Jan 22 2021 MIZ086-230600- /O.EXP.KAPX.WW.Y.0005.000000T0000Z-210123T0500Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 1156 PM EST Fri Jan 22 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT... Light lake effect snow will continue to gradually diminish overnight. Additional accumulations in western Chippewa County will be an inch or less. $$ http://www.weather.gov/gaylord
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter weather advisory went out at Jan 21, 6:36 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 21, 6:36 AM EST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
636 AM EST Thu Jan 21 2021
.NEAR TERM...(Today through Tonight)
Issued at 332 AM EST Thu Jan 21 2021
...Arctic blast with a return of lake effect...
High Impact Weather Potential: Band of heavy snow possible along
arctic boundary dropping through today. Accumulating lake effect
snow follows to end the work week.
Pattern Synopsis/Forecast: Potent short-wave and attending 985 MB
surface low is driving across Ontario early this morning, traveling
along a very tight thermal gradient (single digit temps in central
Ontario to the 30s in northern Michigan). Most precip with the
system is north of the U.P. with just some spotty light precip
(-SN/-FZDZ) sliding through the forecast area this morning.
System is largely a wind maker for us at this juncture. But strong
SW flow has/is driving noticeably warmer air into the region.
Temps have rising into the 30s in most areas overnight, with lower
40s reported at Grand Traverse Light!
Potent wave and surface low will continue to advance E/SE into and
through southern Quebec through tonight. As this occurs, trailing
potent cold front that bisects Ontario early this morning will get
driven down through the U.P. this afternoon and further through
northern Lower Michigan this evening. This ushers in a nice blast
arctic air (-20C or colder H8 temps) and sure to rev up the lake
effect machine once again.
Details: As mentioned above, arctic boundary is slated to get
driven down through the U.P. this afternoon and into northern
Lower Michigan this evening. Very strong low level convergence is
forecast along the boundary this afternoon as it slides down
through Lake Superior toward the north shore of the U.P. Last
couple of runs of the High-res NamNest generate a potent narrow
band of lake enhanced snow that drives south with the boundary,
into and through eastern Upper Michigan and could bring a few
hour window of heavy snow/gusty winds and low vsbys to that area.
Considered hoisting a winter weather advisory, although it really
has the earmark of a potential snow squall warning...if it
materializes. Will hold off on any headline for now, but hit it in
the HWO.
Arctic boundary continues southward through northern Lower
Michigan this evening, carrying whatever weakening narrow band of
heavier snowfall that has developed with it. After FROPA, -18C
to -22C H8 air overspreads the region tonight with low level
winds settling into a NW direction and lake-H8 delta-Ts climbing
into the lower 20s by Friday morning. Plenty of over water
instability of course although strong subsidence in the wake of
the wave/lowering inversion heights will keep a check on lake
induced CAPE and throttle LES intensities to some extent. But
with heavier snow and gusty NW winds, I'm reasonably confident we
will need some lake effect winter weather headlines eventually
issued for tonight through Friday.
&&
.SHORT TERM...(Friday through Saturday)
Issued at 332 AM EST Thu Jan 21 2021
...Lake Effect Through Friday Night...
High impact weather: Accumulating lake effect snow.
Primary forecast concerns/challenges: Pops through the period.
Northwest flow lake effect snow showers are expected to continue
into Friday night with excellent over lake instability and decent
amounts of moisture. This activity may be enhanced by short waves
moving through the flow aloft so there could be a few additional
inches of accumulation, especially where dominant bands set up. The
upper level flow becomes nearly zonal and the surface pressure
gradient loosens up on Saturday which will make it harder for lake
effect to focus very much. Therefore, any lingering activity should
become light and be disorganized possibly hugging the lakeshores.
Highs for both Friday and Saturday should only range from the mid
and upper teens north to the low and mid 20s south. Lows Friday
night ranging from the single digits to the mid teens.
.LONG TERM...(Saturday night through Wednesday)
Issued at 332 AM EST Thu Jan 21 2021
...Good Chance for Light Snow Sunday then Snow Shower Chances...
High impact weather: Mainly light snow accumulations possible Sunday.
Weak areas of low pressure move by to our north and to our south on
Sunday. Models vary on just how much moisture there will be in
between across the forecast area. However, there appears to be
enough agreement to carry likely pops for some light snow across the
region. Attention will then turn to a possible stronger area of low
pressure moving by to our south Monday leading to chance pops for
now (as there are discrepancies on the northern extent of the
moisture). Another shot of arctic air is expected to follow leading
to chances for lake effect snow showers Monday night into Tuesday,
possibly lingering all the way into Wednesday. Temperatures are
expected to be near to slightly above normal Sunday and Monday then
near to slightly below normal Tuesday and Wednesday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 636 AM EST Thu Jan 21 2021
Strong low pressure system is moving through Ontario this morning.
But warmer and fairly dry air south of the low had lead to VFR
cloud cover across northern Lower Michigan for the time being.
Gusty southwest to west winds are the bigger aviation impact
through the morning hours.
Surface low tracks eastward into Quebec this afternoon and
tonight, driving an arctic cold front down through northern
Michigan. This will bring lowering CIGS this afternoon and
eventually revving up the lake effect snow machine late this
afternoon through tonight. MVFR conditions anticipated overall at
the terminal sites.
&&
.MARINE...
Issued at 332 AM EST Thu Jan 21 2021
Gusty WSW winds out there early this morning will veer
northwesterly later today, as a potent arctic cold front slides
down through the region. Gale force gusts are mostly done with at
this juncture (still some gale gusts reported at Grand Traverse
Light). But small craft advisory conditions will continue today
and tonight, and likely through Friday as well.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 6 PM EST Friday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 6 PM EST Friday for LMZ323-341-342-
344>346.
LS...NONE.
&&
NEAR TERM...BA
SHORT TERM...AS
LONG TERM...AS
AVIATION...BA
MARINE...BAHazardous weather outlook, Jan 21, 3:49 AM EST, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 349 AM EST Thu Jan 21 2021 MIZ016>018-020>036-041-042-086>088-095>099-221100- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 349 AM EST Thu Jan 21 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. An arctic cold front will slide down through the U.P. this afternoon and northern Lower Michigan this evening. A narrow band of heavy snow may accompany the front, bringing a brief period of heavy snow, gusty winds and low visibilities. Much colder air overspreads the region tonight into Friday and will bring additional accumulating lake effect snow, particularly in the snowbelts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Accumulating lake effect snow will continue in the snow belts Friday through early Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-221100- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 349 AM EST Thu Jan 21 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. &&
In the hours before
Local storm report, Jan 21, 4:23 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
423 AM EST THU JAN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM NON-TSTM WND GST 7 NNE NORTHPORT 45.21N 85.55W
01/20/2021 M51 MPH LMZ344 MI MESONET
MESONET STATION GTLM4 6 NE NORTHPORT.
0553 PM NON-TSTM WND GST 1 SSW GAYLORD 45.02N 84.68W
12/30/2020 M48 MPH OTSEGO MI ASOS
ASOS STATION KGLR GAYLORD - OTSEGO COUNTY
AIRPORT.
0959 PM NON-TSTM WND GST 1 ESE AU SABLE 44.41N 83.32W
01/20/2021 M44 MPH LHZ349 MI MESONET
MESONET STATION XOSC OSCODA LIGHT.
0440 PM NON-TSTM WND GST 1 NE WHITEFISH POINT 46.76N 84.97W
01/20/2021 M44 MPH CHIPPEWA MI MESONET
MESONET STATION WFPM4 WHITEFISH POINT.
0500 PM NON-TSTM WND GST 31 E PRESQUE ISLE 45.35N 82.84W
12/30/2020 M43 MPH LHZ362 MI MESONET
MESONET STATION 45003 30 E PRESQUE ISLE.
0436 PM NON-TSTM WND GST 1 SE GREILICKVILLE 44.79N 85.63W
01/20/2021 M41 MPH LMZ323 MI MESONET
MESONET STATION XELM ELMWOOD TOWNSHIP
MARINA.
0724 PM NON-TSTM WND GST 3 SSE EAST TAWAS 44.25N 83.46W
12/30/2020 M41 MPH IOSCO MI MESONET
MESONET STATION XTAW TAWAS POINT.
1030 PM NON-TSTM WND GST 11 NW WILDERNESS STATE 45.84N 85.14W
01/20/2021 M40 MPH LMZ362 MI MESONET
MESONET STATION WSLM4 13 SSW BREVORT.
0854 PM NON-TSTM WND GST 1 WNW PELLSTON 45.57N 84.80W
01/20/2021 M39 MPH EMMET MI ASOS
ASOS STATION KPLN PELLSTON - RGNL AIRPORT OF
EMMET COUNTY.
0614 PM NON-TSTM WND GST 3 SSE EAST TAWAS 44.25N 83.46W
01/20/2021 M39 MPH IOSCO MI MESONET
MESONET STATION XTAW TAWAS POINT.
0632 PM NON-TSTM WND GST 1 SSE PETOSKEY 45.36N 84.95W
12/30/2020 M39 MPH EMMET MI MESONET
MESONET STATION AS614 PETOSKEY.
&&Nearby
Winter Weather Advisories in Michigan, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.